Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has blue or pale skin all over, a heart rate of 90/min, a grimace when stimulated, some flexion of the arms and legs and slow, irregular breathing with a weak cry. What is the APGAR score?

5 minHR 90/min
APGAR =
2.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 170/min, a cry, cough or sneeze when stimulated, active movement and good breathing with a strong cry. What is the APGAR score?

1 minHR 170/min
APGAR =
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 23/min, SpO₂ 86% on supplemental oxygen, blood pressure 150/90 mmHg, pulse 120/min, alert, temperature 38.1 °C. What is the NEWS2 total score?

RR 23SpO₂ 86%O₂SBP 150HR 120AT 38.1 °C
NEWS2 =
4.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 30/min, SpO₂ 88% on room air, blood pressure 110/66 mmHg, pulse 44/min, alert, temperature 38.8 °C. What is the NEWS2 total score?

RR 30SpO₂ 88%airSBP 110HR 44AT 38.8 °C
NEWS2 =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 24/min, SpO₂ 99% on room air, blood pressure 78/46 mmHg, pulse 132/min, unresponsive, temperature 35.2 °C. Which clinical risk group does the patient fall into? Click it.

RR 24SpO₂ 99%airSBP 78HR 132UT 35.2 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has pink skin all over, a heart rate of 110/min, a cry, cough or sneeze when stimulated, active movement and good breathing with a strong cry. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low

Answer key

  1. 1. APGAR = 4
  2. 2. APGAR = 10
  3. 3. NEWS2 = 10
  4. 4. NEWS2 = 9
  5. 5. high
  6. 6. reassuring

Full step-by-step solutions: practise this topic on examproblems.com.